Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suggest treatment for hiccups

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 517 Questions
My 20 y/o son had wisdom teeth extracted yesterday. Was sent home on vicodin q6h, which he's been taking and alternating with 800 mg Motrin. He's been having hiccups almost all day today. I'm an RN. I don't have any Reglan, but I do have some Atarax 25 mg. Could the Atarax possibly help him get rid of his hiccups? I'm guessing the Vicodin's causing it, or maybe residual from yesterday's conscious sedation, although I'm thinking that should be cleared out by now. Thanks!
Posted Sun, 2 Feb 2014 in General Health
Answered by Dr. Alokkalyani 1 hour later
Brief Answer: Can try vinegar Detailed Answer: Hi and thanks for the query. I am Dr. Alok and very pleased to be assisting you with your health questions today. Hiccups are not a usual complication of vicodin, it may be due to sedation or other any other cause. Atarax is not very helpful in hiccups, but you can try if no other medication available. You can also try vinegar- a teaspoon or granulated sugar- a teaspoon. Hope this helps and provides answers to your question. I wish you good health. Dr. Alok
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor